Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 12, 2001, 5:44 PM MDT for Johnson County, Natrona County, Wyoming. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 5:44 PM MDT (23:44 UTC)
- Expired
- Jun 12, 2001, 6:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
Counties Johnson County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:44 PM MDT | Thunderstorm Wind 51 M | (Cpr)Natrona Co Arpt, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 122344 SVRRIW WYC019-025-130030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 544 PM MDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL NATRONA COUNTY IN EAST CENTRAL WYOMING SOUTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING * UNTIL 630 PM MDT * AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF KAYCEE...OR ABOUT 50 MILES NORTHWEST OF CASPER...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 9 MILES SOUTH OF KAYCEE AROUND 630 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO ONE INCH IN DIAMETER. DESTRUCTIVE WINDS UP TO 80 MILES AN HOUR. FREQUENT CLOUD-TO-GROUND LIGHTNING. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4327 10709 4323 10676 4370 10639 4390 10709 NOLL WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:08 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 3:08 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT TUE JUN 12 2001 SURFACE LOW SPINNING UP OVER SOUTHEAST WYOMING/NORTHEAST COLORADO. UPPER LOW DIGGING SOUTHEAST ACROSS THE PACIFIC NORTHWEST. SEVERAL SHORTWAVES AROUND THIS LOW SPINNING OUT AHEAD...ONE OF WHICH IS CROSSING THE AREA AT PRESENT. ALREADY SOME SEVERE WEATHER IN SOUTHWEST WYOMING...AND EXPECT A DECENT EVENING OF SUCH ACROSS THE AREA. MODELS SHOWING SURFACE TROF TO SET UP ALONG MONTANA/WYOMING BORDER TONIGHT AND TOMORROW...PROVIDING A FOCUS FOR PRECIPITATION ALONG AND MAINLY NORTH OF IT. HIGHLY UNCERTAIN FORECAST DUE TO WHAT HAPPENS WITH SURFACE LOW AND ASSOCIATED TROF. MODELS NOT DEPICTING ANY UPSLOPE FLOW FOR US AROUND SURFACE LOW...BUT HAVE A HARD TIME BELIEVING EASTERN COUNTIES WILL NOT SEE AT LEAST SOME OVERNIGHT...SO BETTER CHANCES OF RAIN THERE. COLD AIR FILTERS IN THIS EVENING AND TONIGHT WITH FRONT FROM THE WEST. NOT EXPECTING COLD ENOUGH AIR EAST OF DIVIDE FOR MUCH...IF ANY SNOW. TOMORROW A DIFFERENT STORY AS COLD AIR CONTINUES TO BARGE IN ALOFT WITH ARRIVAL OF STRONG UPPER LOW WHICH TRACKS ACROSS WYOMING TOMORROW/TOMORROW EVENING. LOOKS TO BE A COLD AND WINDY DAY WITH RAIN/SNOW SHOWERS AND LATE AFTERNOON AND EVENING THUNDERSTORMS. IN THE INTERIM...WILL POST SNOW ADVISORY FOR NORTHWEST MOUNTAINS DUE TO PROXIMITY OF SURFACE BOUNDARY AND UPPER LEVEL DYNAMICS. IMPROVING THURSDAY...AND LOOKING DECENT FOR THE END OF WEEK AND WEEKEND WITH A BIT OF WARMING. BEHIND THE CURVE SO THATS IT. .RIW...SNOW ADVISORY TONIGHT AND WEDNESDAY YELLOWSTONE...TETONS ...ABSAROKAS...AND SALT RANGE. VALONE
In the hours before
Special weather statement, Jun 12, 3:40 PM MDT, 2 hours 4 minutes before
WYZ001>020-022>028-131040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 340 PM MDT TUE JUN 12 2001 ...BRIEF RETURN TO WINTER IN JUNE... A POWERFUL LOW PRESSURE SYSTEM OVER THE NORTHWEST U.S. WILL MOVE ACROSS WYOMING TONIGHT AND WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING...WITH RAIN SHOWERS LASTING THROUGH THE NIGHT...WITH SNOW IN THE MOUNTAINS. MOUNTAINS OF NORTHERN WYOMING MAY SEE SIGNIFICANT ACCUMULATIONS WITH THIS STORM... WITH ACCUMULATIONS UP TO A FOOT IN YELLOWSTONE NATIONAL PARK BY LATE WEDNESDAY EVENING. HIGH TEMPERATURES WEDNESDAY WILL OCCUR EARLY... BEFORE A COLD FRONT PASSES THROUGH WYOMING DURING THE LATE MORNING INTO THE AFTERNOON. RAIN SHOWERS WILL BECOME MIXED WITH...OR CHANGE TO SNOW AS THE FRONT PASSES. THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING THURSDAY MORNING. IMPROVING CONDITIONS WILL BEGIN TO TAKE PLACE THURSDAY AS THE STORM SYSTEM PULLS OFF TO THE EAST. PEOPLE PLANNING TRAVEL TONIGHT AND WEDNESDAY SHOULD BE PREPARED FOR WET OR SLUSHY ROADS ACROSS WEST AND CENTRAL WYOMING...WITH WITH SNOW ON MOUNTAIN PASSES. CAMPERS AND BOATERS...BE READY FOR THE RAPID CHANGE TO WINTER-LIKE WEATHER...AND STRONG SHIFTING WINDS OVER LAKES AND RESERVOIRS. PEOPLE WITH PLANTS SENSITIVE TO COLD WEATHER SHOULD PROTECT THOSE PLANTS FROM POSSIBLE FROST WEDNESDAY NIGHT. WCJIN-WYNW-WYNE-WYSW TWB
Special weather statement, Jun 12, 4:20 PM MDT, 1 hour 24 minutes before
WYZ013-014-122245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 420 PM MDT TUE JUN 12 2001 AT 420 PM MDT DOPPLER WEATHER RADAR IN RIVERTON SHOWED AN AREA OF STRONG THUNDERSTORMS OVER SOUTHEAST FREMONT COUNTY...FROM JUST SOUTHEAST OF LANDER TO NEAR JEFFREY CITY. THESE STORMS WERE MOVING RAPIDLY NORTHEAST AT BETWEEN 40 AND 50 MILES AN HOUR... AND WILL MOVE THROUGH EASTERN FREMONT COUNTY AND INTO WESTERN NATRONA COUNTY DURING THE NEXT HOUR. HAIL...STRONG GUSTY WINDS ...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHEzLTER. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. NOLL WCJIN-WYNW
Local storm report, Jun 12, 4:51 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
451 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 20 S GREEN RIVER WY 59 MPH TSTM WIND GUST
06/12/01 SWEETWATER REPORTED AT BUCKBOARD
MARINA ON FLAMING GORGE
RESERVOIR. REPORTED BY
SPOTTERS
0240 PM 15 SE ROCK SPRINGS WY 60 MPH TSTM WIND GUST
06/12/01 SWEETWATER ESTIMATED BY SPOTTER.
0301 PM 40 E RKS BITTER CREEK WY 63 MPH TSTM WIND GUST
06/12/01 SWEETWATER REPORTED AT HIGHWAY OBS
SITE
0330 PM 20 E WAMSUTTER WY 70 MPH TSTM WIND GUST
06/12/01 SWEETWATER REPORTED AT HIGHWAY OBS
SITE BETWEEN 331 PM AND 345
PM MDT.Local storm report, Jun 12, 5:02 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
502 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
I
0430 PM JEFFREY CITY WY 80 MPH TSTM WIND GUST
06/12/01 FREMONT
DALThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:14 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 31 min |
| Jun 12, 4:57 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 48 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.